Superficial femoral artery thrombosis as a cause for distal embolism in primary antiphospholipid syndrome

Lannery S. Lauvao, Kaoru R. Goshima, Luis R. Leon, Paul E. Nolan, John D Hughes

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

Antiphospholipid syndrome is a diagnosis with the clinical manifestations of thromboses in the presence of an antiphospholipid antibody. A 25-year-old man with a history of deep venous thrombosis, pulmonary emboli, and myocardial infarction, and receiving long-term anticoagulation with warfarin, all due to primary antiphospholipid syndrome, presented with blue toe syndrome from a primary superficial femoral artery thrombus. He was anticoagulated with fondaparinux in addition to dipyridamole and aspirin perioperatively. The area of thrombus was resected and reconstructed using a cephalic vein interposition graft. This report reviews antiphospholipid syndrome and identifies potential questions and problems relating to a rare clinical presentation.

Original languageEnglish (US)
Pages (from-to)472-477
Number of pages6
JournalJournal of Vascular Surgery
Volume48
Issue number2
DOIs
StatePublished - Aug 2008
Externally publishedYes

Fingerprint

Antiphospholipid Syndrome
Femoral Artery
Embolism
Thrombosis
Blue Toe Syndrome
Pulmonary Infarction
Antiphospholipid Antibodies
Dipyridamole
Warfarin
Venous Thrombosis
Aspirin
Veins
Myocardial Infarction
Head
Transplants

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine
  • Surgery

Cite this

Superficial femoral artery thrombosis as a cause for distal embolism in primary antiphospholipid syndrome. / Lauvao, Lannery S.; Goshima, Kaoru R.; Leon, Luis R.; Nolan, Paul E.; Hughes, John D.

In: Journal of Vascular Surgery, Vol. 48, No. 2, 08.2008, p. 472-477.

Research output: Contribution to journalArticle

Lauvao, Lannery S. ; Goshima, Kaoru R. ; Leon, Luis R. ; Nolan, Paul E. ; Hughes, John D. / Superficial femoral artery thrombosis as a cause for distal embolism in primary antiphospholipid syndrome. In: Journal of Vascular Surgery. 2008 ; Vol. 48, No. 2. pp. 472-477.
@article{526f9ef8932a4d9eb25c547d5c3d1b78,
title = "Superficial femoral artery thrombosis as a cause for distal embolism in primary antiphospholipid syndrome",
abstract = "Antiphospholipid syndrome is a diagnosis with the clinical manifestations of thromboses in the presence of an antiphospholipid antibody. A 25-year-old man with a history of deep venous thrombosis, pulmonary emboli, and myocardial infarction, and receiving long-term anticoagulation with warfarin, all due to primary antiphospholipid syndrome, presented with blue toe syndrome from a primary superficial femoral artery thrombus. He was anticoagulated with fondaparinux in addition to dipyridamole and aspirin perioperatively. The area of thrombus was resected and reconstructed using a cephalic vein interposition graft. This report reviews antiphospholipid syndrome and identifies potential questions and problems relating to a rare clinical presentation.",
author = "Lauvao, {Lannery S.} and Goshima, {Kaoru R.} and Leon, {Luis R.} and Nolan, {Paul E.} and Hughes, {John D}",
year = "2008",
month = "8",
doi = "10.1016/j.jvs.2008.02.052",
language = "English (US)",
volume = "48",
pages = "472--477",
journal = "Journal of Vascular Surgery",
issn = "0741-5214",
publisher = "Mosby Inc.",
number = "2",

}

TY - JOUR

T1 - Superficial femoral artery thrombosis as a cause for distal embolism in primary antiphospholipid syndrome

AU - Lauvao, Lannery S.

AU - Goshima, Kaoru R.

AU - Leon, Luis R.

AU - Nolan, Paul E.

AU - Hughes, John D

PY - 2008/8

Y1 - 2008/8

N2 - Antiphospholipid syndrome is a diagnosis with the clinical manifestations of thromboses in the presence of an antiphospholipid antibody. A 25-year-old man with a history of deep venous thrombosis, pulmonary emboli, and myocardial infarction, and receiving long-term anticoagulation with warfarin, all due to primary antiphospholipid syndrome, presented with blue toe syndrome from a primary superficial femoral artery thrombus. He was anticoagulated with fondaparinux in addition to dipyridamole and aspirin perioperatively. The area of thrombus was resected and reconstructed using a cephalic vein interposition graft. This report reviews antiphospholipid syndrome and identifies potential questions and problems relating to a rare clinical presentation.

AB - Antiphospholipid syndrome is a diagnosis with the clinical manifestations of thromboses in the presence of an antiphospholipid antibody. A 25-year-old man with a history of deep venous thrombosis, pulmonary emboli, and myocardial infarction, and receiving long-term anticoagulation with warfarin, all due to primary antiphospholipid syndrome, presented with blue toe syndrome from a primary superficial femoral artery thrombus. He was anticoagulated with fondaparinux in addition to dipyridamole and aspirin perioperatively. The area of thrombus was resected and reconstructed using a cephalic vein interposition graft. This report reviews antiphospholipid syndrome and identifies potential questions and problems relating to a rare clinical presentation.

UR - http://www.scopus.com/inward/record.url?scp=47249136169&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=47249136169&partnerID=8YFLogxK

U2 - 10.1016/j.jvs.2008.02.052

DO - 10.1016/j.jvs.2008.02.052

M3 - Article

VL - 48

SP - 472

EP - 477

JO - Journal of Vascular Surgery

JF - Journal of Vascular Surgery

SN - 0741-5214

IS - 2

ER -